Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 3, 2012, 3:24 PM EDT for Haralson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 3:24 PM EDT (19:24 UTC)
- Expired
- May 3, 2012, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832
WWUS82 KFFC 031924
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT THU MAY 3 2012
GAZ041-032000-
324 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEST HARALSON COUNTY UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TALLAPOOSA...MOVING NORTH TO
NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA AND FELTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3390 8522 3391 8521 3365 8531 3365 8533
3367 8535 3386 8539 3390 8539
TIME...MOT...LOC 1923Z 200DEG 12KT 3375 8540
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 1:57 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 3, 1:57 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT THU MAY 3 2012 .PREV DISCUSSION... /ISSUED 745 AM EDT THU MAY 3 2012/ SHORT TERM /TODAY THROUGH FRIDAY/... GULF MOISTURE STREAMING OVER ALABAMA AND MISSISSIPPI WILL SLOWLY WORK ITS WAY EAST TODAY AS THE SURFACE AND UPPER LEVEL RIDGES WEAKEN SLIGHTLY. SHORTWAVE ASSOCIATED WITH THE MOISTURE ACROSS ALABAMA WILL DAMP AS IT MOVES NORTHEAST. OVERALL THE SHORT-TERM MODELS ARE IN REASONABLE AGREEMENT WITH GENERAL TIMING AND LOCATION OF THE MOISTURE...BUT AS WE HAVE SEEN FOR THE PAST COUPLE OF DAYS THE GFS IS OVERDONE WITH CONVECTIVE FEEDBACK AND THUS IS PUTTING MUCH HIGHER QPF AMOUNTS THAN ARE NECESSARY. EXPECT ENOUGH CAPE TODAY...GENERALLY BETWEEN 1000-1500 J/KG...THAT THUNDERSTORMS WILL CERTAINLY BE POSSIBLE. HAVE STARTED THUNDER WORDING AT 15Z AND CARRIED IT THROUGH 06Z FRIDAY. SPC DOES HAVE PORTIONS OF THE AREA IN GENERAL THUNDER FOR TODAY THOUGH THEY DO NOT INCLUDE ANY OF OUR AREA IN THE 5 PERCENT REGION. FRIDAY IS A BIT MORE DIFFICULT BECAUSE YESTERDAY/S 12Z ECMWF REALLY PULLED BACK ON PRECIP...EVEN WITH PLENTIFUL SURFACE MOISTURE AND THE SHORTWAVE MOVING ACROSS THE AREA. HAVE KEPT SLIGHT CHANCE IN FOR FRIDAY...CHANCE NORTH. OVERALL QPF VALUES EXPECTED TO GENERALLY REMAIN BELOW A HALF INCH EXCEPT POSSIBLY IN NORTHWEST GEORGIA IN CLOSER PROXIMITY TO THE SHORTWAVE. WITH INCREASING CLOUD COVER TODAY...TEMPS ESPECIALLY IN WEST AND NORTHWEST GEORGIA WILL BE A LITTLE MORE REASONABLE FOR EARLY MAY... THOUGH THE SOUTHEAST 2/3 OF THE AREA WILL STILL BE WELL ABOVE AVERAGE THIS AFTERNOON. IF CLOUDS MOVE IN EARLIER OR LATER THAN PROGGED TEMPS COULD DEFINITELY BUST. AS IT IS...MAV IS AT LEAST A FEW DEGREES WARMER THAN THE MET ACROSS THE AREA OF INTEREST. HAVE TAKEN A GENERAL BLEND BUT BECAUSE OF THE CONVECTIVE FEEDBACK IN THE GFS...HAVE LEANED SLIGHTLY TOWARD THE COOLER MET. TDP LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... REMNANTS OF GULF SHORTWAVE DRIFT ACROSS GEORGIA BY FRIDAY NIGHT AND THEN OFF THE ATLANTIC COAST. THIS LEAVES THE CWA IN A GENERAL NORTHWEST FLOW ALOFT INTO THE FIRST OF THE WEEK AS SEVERAL IMPULSES SLIDE SOUTHEAST ACROSS THE AREA. UPPER RIDGE BEGINS TO FLATTEN AFTER MONDAY AS A TROUGH MOVES ACROSS SOUTHERN CANADA. SOME DIFFERENCE IN GFS AND ECMWF ON LOCATION OF THIS FEATURE BY MID WEEK AS IT BEGINS TO PUSH A COLD FRONT TOWARD THE STATE. ECMWF SEEMS A BIT FASTER AND FARTHER SOUTH WITH THE FRONT...PUSHING IT INTO THE STATE ON WEDNESDAY. IN GENERAL...THERE SEEMS TO BE ENOUGH MOISTURE AND DYNAMICS ASSOCIATED WITH VARIOUS IMPULSES TO LEAVE CHANCE OR SLIGHT CHANCE IN MOST AREAS THROUGH THE PERIOD. 41 && .AVIATION... 18Z UPDATE... VFR CONDITION WILL PREVAIL INITIALLY...WITH MVFR POSSIBLE AFTER DAYBREAK TOMORROW. WIND WILL CONTINUE TO BE LIGHT AND VARIABLE AHEAD OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE WEST. CONVECTION IS LOW TO SPREAD EAST AND MODELS ARE NOW INDICATING THE IT MAY DISSIPATE BEFORE REACHING MOST OF THE TAF SITES EXCEPT CSG. WINDS WILL GENERALLY BE SW AT 5 KTS OR LESS...ALTHOUGH MAY BRIEFLY BE SE EARLY THIS AFTERNOON. WIND SPEEDS SHOULD INCREASE TOMORROW AFTERNOON TO 5-8KTS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE...CIGS...VISIBILITY. MEDIUM CONFIDENCE...WINDS...WEATHER. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 64 85 65 / 20 30 30 20 ATLANTA 83 66 83 68 / 30 30 30 20 BLAIRSVILLE 80 62 78 62 / 30 40 30 30 CARTERSVILLE 82 61 83 63 / 50 30 30 20 COLUMBUS 85 67 87 67 / 50 30 20 10 GAINESVILLE 84 65 83 66 / 30 30 30 20 MACON 87 64 88 65 / 20 20 20 10 ROME 82 63 83 64 / 60 40 30 20 PEACHTREE CITY 84 61 84 63 / 40 30 30 10 VIDALIA 90 67 89 69 / 5 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....PALMER AVIATION...ATWELL
Hazardous weather outlook, May 3, 1:51 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT THU MAY 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 151 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... LOW PRESSURE OVER THE NORTHEASTERN GULF WILL CONTINUE TO BRING MOISTURE NORTHWARD INTO GEORGIA. REMNANTS OF THIS LOW WILL DRIFT ACROSS GEORGIA LATER THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS SHOULD BE MOST NUMEROUS ALONG THE WESTERN PORTION OF THE STATE THIS AFTERNOON. .DISCUSSION... LOW PRESSURE OVER THE NORTHEASTERN GULF WILL INFLUENCE THE DEVELOPMENT OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. DYNAMICS ASSOCIATED WITH THIS LOW SHOULD GENERATE CAPES BETWEEN 1000 AND 1500 TODAY. THIS WOULD BE SUFFICIENT TO TRIGGER SCATTERED THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THUNDERSTORMS SHOULD BE MORE NUMEROUS ALONG THE WESTERN BORDER OF THE STATE THIS AFTERNOON AS THE LOW BEGINS TO DRIFT NORTHEAST. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL GEORGIA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 3, 2:37 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT THU MAY 3 2012
GAZ030-041-031930-
237 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK AND HARALSON
COUNTIES UNTIL 330 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES SOUTH OF ESOM HILL...AND MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHWEST HARALSON COUNTY AND INTO CENTRAL POLK COUNTY
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDES... EUBANK LAKE... FELTON...ANTIOCH...FISH CREEK...ESOM HILL
AND CEDARTOWN.
&&
LAT...LON 3406 8532 3406 8504 3388 8508 3371 8535
3372 8536 3396 8540
TIME...MOT...LOC 1835Z 221DEG 8KT 3383 8536Special weather statement, May 3, 3:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT THU MAY 3 2012
GAZ041-032000-
324 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEST HARALSON COUNTY UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TALLAPOOSA...MOVING NORTH TO
NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA AND FELTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3390 8522 3391 8521 3365 8531 3365 8533
3367 8535 3386 8539 3390 8539
TIME...MOT...LOC 1923Z 200DEG 12KT 3375 8540
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:37 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 53 min |
| May 3, 3:59 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 31 min |
| May 3, 4:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| May 3, 4:29 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 31 min |
| May 3, 4:38 PM EDT | Special Weather Statement | FFC | Coweta | 22 min |
| May 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 38 min |
| May 3, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 39 min |
| May 3, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| May 3, 5:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| May 3, 5:32 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| May 3, 5:37 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| May 3, 6:07 PM EDT | Special Weather Statement | FFC | Bartow | 23 min |
| May 3, 6:26 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 34 min |
| May 3, 6:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 3, 7:39 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.